Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 79, NWS Tallahassee, FL

June 29, 2004Dixie County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 29, 2004, 8:01 PM EDT for Dixie County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2004, 8:01 PM EDT (00:01 UTC)
Expired
Jun 29, 2004, 8:45 PM EDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Dixie County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS52 KTAE 300001
SVRTLH
FLC029-300045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 PM EDT TUE JUN 29 2004

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DIXIE COUNTY IN FLORIDA

* UNTIL 845 PM EDT

* AT 801 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES
  SOUTH OF FIRST DISTRICT...OR ABOUT 8 MILES EAST OF CROSS CITY...
  MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSS CITY AIRPORT BY 830 PM EDT...
  CROSS CITY BY 835 PM EDT...
  HINES BY 845 PM EDT...

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 2957 8302 2976 8297 2977 8325 2955 8325

$$

24-BLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:00 PM EDT, 6 hours 1 minute earlier.

Area forecast discussion, Jun 29, 2:00 PM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT TUE JUN 29 2004

.SYNOPSIS...A QUASISTATIONARY FRONT LIES N OF THE FORECAST AREA OVER
NRN GA AND AL. A VORT MAX IS MOVING LITTLE OVER THE PANHANDLE
COASTAL WATERS AND WAS RESPONSIBLE FOR NUMEROUS SHOWERS AND STORMS
OUT OVER THE GULF. MORNING SOUNDING SHOWED SOME MOISTURE RECOVERY.

&&

.SHORT TERM...TONIGHT THROUGH THU NIGHT.
THE FRONT WILL REMAIN N OF THE FORECAST AREA OVER THE NEXT COUPLE OF
DAYS. THE VORT CENTER OVER THE PANHANDLE COASTAL WATERS WILL REMAIN
THERE THROUGH WED AND THEN DRIFT S AND DISSIPATE. THIS WILL KEEP
COVERAGE OF SHOWERS AND STORMS OVER THE WATERS ABOVE NORMAL. OVER
LAND, MAV POPS LOOK TOO HIGH AS THE GFS APPEARS TO HAVE INITIALIZED
TOO MOIST OVER THE FORECAST AREA. 1000-700MB MEAN FLOW WILL BE LIGHT
OVER THE NEXT COUPLE OF DAYS (REGIME 1). MODEL CONSENSUS DOES SHOW
MOISTURE INCREASING OVER TIME. FOR WED AFTERNOON, THE PW SHOULD
RECOVER TO BETWEEN 1.85 AND 2 INCHES. WILL BLEND THE FWC AND MET
POPS FOR WED AND THU, WITH SEA BREEZE CLIMATOLOGY FACTORED IN OVER
THE FL ZONES.

.LONG TERM...FRI THROUGH TUE.
MADE FEW SIGNIFICANT CHANGES TO THE FORECAST GRIDS, EXCEPT TO CLEAN
UP THE POP GRID FOR MON AFTERNOON. THE FRONTAL SYSTEM ASSOCIATED
WITH THE UPPER LOW THE GFS CUTS OFF OVER THE MS VALLEY SHOULD STALL
W OF HERE AND THEN DISSIPATE WITH MINIMAL LOCAL IMPACT. TEMPS AND
POPS ARE VERY CLOSE TO CLIMO THROUGH THE PERIOD.

&&

.MARINE...WILL MENTION WINDS AND SEAS HIGHER NEAR STORMS THROUGH
WED. AWAY FROM STORMS, WINDS AND SEAS WILL REMAIN LOW AS THE
PRESSURE GRADIENT REMAINS QUITE WEAK. GENERALLY FOLLOWED THE MESO
ETA FOR WIND DIRECTION.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 70 91 71 91 / 20 50 30 50
PFN 74 88 74 88 / 20 50 30 50
DHN 71 89 72 89 / 30 60 40 50
ABY 71 90 72 90 / 30 60 40 50
VLD 70 91 71 92 / 20 50 30 50
CTY 71 90 71 90 / 20 50 30 50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

WOOL/18
Hazardous weather outlook, Jun 29, 6:00 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT TUE JUN 29 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-301000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
600 AM EDT TUE JUN 29 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
SCATTERED AFTERNOON AND EVENING SEA BREEZE INDUCED THUNDERSTORMS WILL
DEVELOP ACROSS THE REGION TODAY. SOME OF THESE STORMS MAY BE STRONG
WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL...BUT THE THREAT FOR
SEVERE STORMS IS LOWER TODAY THAN IT WAS FOR MONDAY...WHEN AN UPPER
LEVEL DISTURBANCE ENHANCED THE CONVECTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
LITTLE CHANGE IS EXPECTED THROUGH THE PERIOD...WITH SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION IS
NOT ANTICIPATED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

In the hours before

Special weather statement, Jun 29, 7:52 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
752 PM EDT TUE JUN 29 2004

FLZ034-300036-
DIXIE FL-
752 PM EDT TUE JUN 29 2004

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL DIXIE COUNTY
FLORIDA AND MOVING WEST AT 15 MPH TOWARDS THE APALACHEE BAY.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.